Alert archive / New York / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 91, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jul 1, 2004, 4:00 PM EDT for Oneida County, New York. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2004, 4:00 PM EDT (20:00 UTC)
- Expired
- Jul 1, 2004, 4:30 PM EDT
- In force
- 30 min
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Oneida County, NY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 12:20 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.0 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 178 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 937 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBGM 012000 SVRBGM NYC065-012030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 400 PM EDT THU JUL 1 2004 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN ONEIDA COUNTY IN CENTRAL NEW YORK * UNTIL 430 PM EDT * AT 356 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 8 MILES NORTHEAST OF BOONVILLE...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WOODGATE AT 400 PM EDT RURAL NORTHEASTERN ONEIDA COUNTY AT 410 PM EDT LAT...LON 4368 7544 4342 7540 4350 7493 4386 7503 $$ VAN AUSDALL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:25 PM EDT, 35 minutes earlier.
Area forecast discussion, Jul 1, 3:25 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BINGHAMTON NY 325 PM EDT THU JUL 1 2004 .SHORT TERM... CONVECTION IS OFF TO A SLOW START WITH LITTLE SHEAR AND FORCING. INSTABILITY GREAT. TEMPS HAVE SOARED INTO 80S. WAITING FOR COLD FRONT ON NORTH SIDE OF LAKE ONTARIO. THIS COULD CAUSE SOME DEVELOPMENT AS IT HITS THE SOUTH SHORE. CONVECTION WILL CONTINUE SOUTH WITH FRONT INTO EVENING. AHEAD OF FRONT ISOLATED CELLS WILL CONTINUE. SOME PULSING BUT NOWHERE NEAR SEVERE. WITH MOVEMENT AND COVERAGE ATTM THUNDERSTORMS WITH HEAVY RAIN WILL ONLY CAUSE ISOLATED FLASH FLOODING AT BEST. RIVER FLOODING WILL NOT HAPPEN WITH LOW LEVELS. WITH LOSS OF HEATING THIS EVENING AND COLD FRONT WASHING OUT CONVECTION SHOULD DIE AROUND MIDNIGHT. SHORT WAVE WILL STAY STRONGEST ACROSS EXTREME NORTH PASSING THROUGH THIS EVENING. FRONT MAY CREATE ENOUGH CONVERGENCE TO SET SOME ADDITIONAL CONVECTION OFF FRIDAY IN EXTREME SOUTH. DRIER AIR ACROSS MOST OF CWA WILL MAKE FOR A PS WARM DAY. HIGH PRESSURE BUILDS IN FRI PM DROPPING WINDS AND CLEARING SKIES. THIS HIGH WILL LAST INTO SATURDAY. DEWPTS WILL ONLY DROP INTO 50S SO FOG MAY OCCUR AGAIN SAT MORNING. MAX TEMPS SAT A TAD WARMER WITH WAA ADVECTION STARTING. && .LONG TERM (SAT NIGHT - WED)... IT STILL APPEARS THAT A STORM SYSTEM AND ASSOCIATED SLOW MOVING COLD FRONT WILL BE OUR MAIN PLAYERS FROM SUNDAY INTO MONDAY. DURING THE DAY ON THE FOURTH...MOST OF THE SHOWERS AND STORMS COULD HOLD OFF UNTIL LATER IN THE AFTERNOON...ESPECIALLY IF PROGRESSIVELY SLOWER MODEL TRENDS PERSIST. SUNDAY NIGHT AND AT LEAST THE FIRST HALF OF MONDAY STILL LOOK WET AT THIS JUNCTURE AS THIS MAIN FRONT ITSELF MOVES THROUGH AND INTERACTS WITH DEEPER MOISTURE. CONDITIONS SHOULD BEGIN TO IMPROVE BY MONDAY EVENING AS THE FRONT PUSHES TOWARD THE EAST COAST. WELL MAINTAIN DRY WEATHER TUESDAY WITH WEAK HIGH PRESSURE STILL PROGGED TO BE OVER THE REGION. MOST OF THE LONGER RANGE MODELS HAVE ANOTHER FRONTAL SYSTEM MOVING INTO THE AREA ON WEDNESDAY...SO WE KEPT THE CHANCE OF SHOWERS OR THUNDERSTORMS FOR THIS PERIOD. OUR FIRST STAB AT LATER NEXT WEEK CALLS FOR MORE SUMMER-LIKE TEMPERATURES THAN WEVE SEEN RECENTLY AS HEIGHTS BEGIN TO RISE OVER THE EASTERN UNITED STATES. && .AVIATION... AT LEAST SCATTERED THUNDERSTORMS ARE STILL EXPECTED TO DEVELOP OVER THE REGION LATER THIS AFTERNOON INTO EARLY TONIGHT AS A COLD FRONT APPROACHES. CONDITIONS COULD BRIEFLY DETERIORATE TO MVFR AS ANY STORMS AFFECT INDIVIDUAL TAF SITES. SOME LIGHT FOG AND PATCHY STRATUS COULD FORM IN SOME OF THE SOUTHERN TIER VALLEYS AND NORTHEAST PA LATE TONIGHT INTO EARLY FRIDAY MORNING CLOSER TO SLOW MOVING FRONTAL BOUNDARY. SOME DRYING IS EXPECTED FROM LATE FRIDAY MORNING THROUGH THE AFTERNOON WITH VFR CONDITIONS ANTICIPATED. && .BGM WATCHES/WARNINGS/ADVISORIES... NY...SEVERE THUNDERSTORM WATCH TIL 22Z. NYZ009-015>018-036-037-044>046 PA...NONE. && SHORT TERM...CHAMPNEY EXTENDED AND AVIATION...JUREWICZ
Hazardous weather outlook, Jul 1, 3:50 AM EDT, 12 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 350 AM EDT THU JUL 1 2004 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-021100- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 350 AM EDT THU JUL 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY THROUGH TONIGHT... THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF A FRONTAL BOUNDARY THIS AFTERNOON. THE THUNDERTORMS WILL DEVELOP AROUND MID AFTERNOON ACROSS THE FINGER LAKES AND BY LATE AFTERNOON ACROSS THE WESTERN CATSKILLS. THE MAIN THREAT WILL BE ISOLATED DAMAGING WIND GUSTS AND HAIL. THE THUNDERSTORMS WILL TAPER OFF FROM WEST TO EAST DURING THE EVENING HOURS. .DAYS TWO THROUGH SEVEN... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN FOR THE FOURTH OF JULY HOLIDAY. OTHERWISE, NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
In the hours before
Special weather statement, Jul 1, 11:55 AM EDT, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 1155 AM EDT THU JUL 1 2004 NYZ009-016>018-036-037-044>046-012200- CHENANGO NY-CORTLAND NY-MADISON NY-NORTHERN ONEIDA NY-ONONDAGA NY- OTSEGO NY-SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY- INCLUDING THE CITIES OF...AUBURN...BALDWINSVILLE...BOONVILLE... CAMDEN...COOPERSTOWN...CORTLAND...HAMILTON...MARATHON... NEW HARTFORD...NORWICH...ONEIDA...ONEONTA...ROME...SENECA FALLS... SYRACUSE...UTICA AND WATERLOO 1155 AM EDT THU JUL 1 2004 ...SEVERE WEATHER POSSIBLE THIS AFTERNOON INTO THIS EVENING... A COLD FRONT IN ONTARIO WILL MOVE SOUTHEAST INTO CENTRAL NEW YORK LATE THIS AFTERNOON. WITH THE FRONT WILL BE THUNDERSTORMS. SOME OF THE THUNDERSTORMS COULD COULD BECOME SEVERE WITH STRONG WINDS AND LARGE HAIL. THUNDERSTORMS WILL BE MOST LIKELY BETWEEN 3 PM AND 8 PM. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE...OR VISIT OUR INTERNET WEB SITE AT WEATHER.GOV. CHAMPNEY
Special weather statement, Jul 1, 12:36 PM EDT, 3 hours 24 minutes before
NYZ009-015>018-036-037-044>046-012200- SPECIAL WEATHER STATEMENT- SEVERE THUNDERSTORM WATCH NATIONAL WEATHER SERVICE BINGHAMTON NY 1236 PM EDT THU JUL 1 2004 ...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH EFFECTIVE UNTIL 600 PM EDT THURSDAY EVENING FOR THE FOLLOWING COUNTIES... IN CENTRAL NEW YORK THIS WATCH INCLUDES... CHENANGO...CORTLAND...MADISON...ONEIDA...ONONDAGA...OTSEGO... SENECA...SOUTHERN CAYUGA...AND YATES. THUNDERSTORMS WITH A COLD FRONT WILL MOVE SOUTHEAST INTO THE AREA THIS AFTERNOON. THE MAIN THREATS FROM THE THUNDERSTORMS WILL BE LARGE HAIL...STRONG WINDS...FREQUENT LIGHTNING AND HEAVY RAIN. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. A SEVERE THUNDERSTORM PRODUCES DAMAGING WINDS GREATER THAN 57 MPH AND/OR LARGE HAIL THREE-QUARTER INCH IN DIAMETER OR GREATER. BE PREPARED TO TAKE SHELTER IF A WARNING IS ISSUED OR THREATENING WEATHER APPROACHES. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE...OR VISIT OR INTERNET WEB SITE AT WEATHER.GOV. CHAMPNEY
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:03 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 42 min |
| Jul 1, 7:48 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 42 min |
Nearby
Severe Thunderstorm Warnings in New York, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.